Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Lake Charles, LA

July 11, 2005Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 11, 2005, 4:26 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2005, 4:26 PM CDT (21:26 UTC)
Expired
Jul 11, 2005, 5:00 PM CDT
In force
34 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:40 PM CDTHAIL 0.883 E Bevil Oaks, TX
Jul 11, 4:40 PM CDTHAIL 0.884 S Lumberton, TX
Jul 11, 4:41 PM CDTTSTM WND GST 56Lumberton, TXREPORT FROM LUMBERTON INTERMEDIATE SCHOOL. RELAYED BY TV 6 METEOROLOGIST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 112126
SVRLCH
TXC199-245-112200-
/O.NEW.KLCH.SV.W.0090.050711T2126Z-050711T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CDT MON JUL 11 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHEAST TEXAS
  JEFFERSON COUNTY IN SOUTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  BEVIL OAKS...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   LUMBERTON AND SILSBEE BY 500 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3005 9428 3009 9413 3047 9414 3040 9445

$$
1 follow-up statement
000 
WWUS54 KLCH 112200
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT MON JUL 11 2005

TXC199-245-112205-
/O.CAN.KLCH.SV.W.0090.000000T0000Z-050711T2200Z/
HARDIN TX-JEFFERSON TX-
455 PM CDT MON JUL 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND HARDIN COUNTIES 
WILL EXPIRE AT 5 PM CDT...

HAIL TO NICKEL SIZE WAS REPORTED NEAR BEVIL OAKS IN JEFFERSON 
COUNTY. HAIL TO NICKEL SIZE WAS ALSO REPORTED IN HARDIN COUNTY... 
SOUTH OF LUMBERTON NEAR THE HARDIN / JEFFERSON COUNTY LINE. THE 
STORM THAT PRODUCED THIS LARGE HAIL...ALONG WITH STRONG WINDS WHICH 
DAMAGED TREE LIMBS...HAS DIMINISHED IN INTENSITY. A SEVERE 
THUNDERSTORM WARNING WILL NOT BE NEEDED AFTER 5 PM FOR THIS STORM. 

LAT...LON 3005 9428 3009 9413 3047 9414 3040 9445

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:30 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 11, 3:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT MON JUL 11 2005

.SYNOPSIS...SFC ANALYSIS/SAT IMAGERY SHOWS THE CNTR OF TD DENNIS
APPROACHING THE MO BOOT HEEL AT 19Z...STILL MOVING NWD. CLOSER TO
HOME...WATER VAPOR IMAGERY SHOWING MINOR VORTS ACROSS ERN TX &
THE NWRN GULF. REGIONAL RADARS SHOWING QUITE A BIT OF CONVECTION
OVER ERN TX...FROM THE DFW METROPLEX ALL THE WAY TO THE MIDDLE CST
NEAR VICTORIA. HOWEVER SUBSIDENCE APPEARS TO BE HOLDING ONTO THE
FCST AREA W/ GENERALLY CLEAR SKIES...ESPECIALLY E OF THE SABINE.

&&

.DISCUSSION...LO PRES ASSOCIATED W/ REMAINS OF DENNIS WILL
CONTINUE MOVING N INTO TUE...WHICH WILL ALLOW A MORE SRLY FLOW TO
DEVELOP OVER THE REGION LATE THIS AFTN & EVE AS WELL AS HELPING
SHUT DOWN THE AREA-FRIENDLY SUBSIDENCE. UPPED POPS TO THE CHC
NEIGHBORHOOD ACROSS SERN TX ZONES TO ACCOUNT FOR ONGOING ACTIVITY
ON THEIR DOORSTEP. HELD ONTO 20 POPS ELSEWHERE AS WEAK CONVERGENCE
DEVELOPS AS RETURN FLOW OVERTAKES WEAK WRLY FLOW IN WAKE OF DENNIS.

BY MID-WEEK FCST AREA WILL BE SOLIDLY IN A NWRLY FLOW REGIME ALOFT
W/ LO PRES (DENNIS) ACROSS THE OH VALLEY AND RIDGING ENTRENCHED
OVER THE SWRN CONUS. MRH VALUES PROGGED TO RISE TO AOA 70 PCNT
WHILE PWATS JUMP BACK UP TO AROUND 2 INCHES. SERIES OF MINOR VORTS
PROGGED TO PASS THE REGION...AND ALONG W/ RESIDUAL LO-LVL
BOUNDARIES SHOULD HELP PRODUCE SCT RW/TRW EACH AFTN/EVE. TRENDED
TOWARD SLIGHTLY HIGHER POPS ACROSS THE ERN 1/2 OF THE AREA FOR THE
MIDDLE AND LATTER PARTS OF THE WEEK W/ SLIGHTLY BETTER MOISTURE IN
PLACE.

&&

.MARINE...SWELLS HAVE DEFINITELY SUBSIDED OVER THE CSTL WATERS AND
NO FLAGS ARE ANTICIPATED ANYWHERE THIS FCST PERIOD W/ MAINLY A LGT
SRLY OR SWRLY FLOW IN PLACE INTO THE WEEKEND.

&&

.AVIATION...EXCEPT AROUND WIDELY SCT CONVECTION...VFR CONDITIONS
EXPECTED TO CONTINUE NEXT 24 HR.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  91  77  92 /  20  30  30  30
KBPT  77  91  78  92 /  30  30  30  30
KAEX  73  95  74  93 /  20  30  30  30
KLFT  75  92  76  92 /  20  30  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
CW...NONE.

&&

LGE
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT MON JUL 11 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
121100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...NEWTON...
KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...VILLE PLATTE...
OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...LEESVILLE...LAKE
CHARLES...LAFAYETTE...JENNINGS...DERIDDER...CROWLEY...CAMERON AND
ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE REQUIRED TODAY.

13

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.